# SDR 20001103SH010

- Difficulty date: September 15, 2000
- Submitted: November 3, 2000
- Operation: Air carrier
- Aircraft: N89FA
- Make and model: Doug C-54
- Aircraft serial: 27249
- Engine: Pwa R20007
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Making Metal
- Location: Nr 4
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ABOUT 5 MINUTES AFTER TAKEOFF FROM HSV, THE NR 4 ENGINE OIL PRESSURE WENT TO 50 PSI.  THE FLIGHT CREW ELECTED TO RETURN TO HSV.  THE OIL PRESSURE NEVER WENT BELOW 50 PSI AND THERE WAS NO OVERTEMP CONDITION.  THE PROPELLER WAS NOT FEATHERED.  ON INSPECTION OF THE ENGINE, METAL WAS FOUND IN THE FRONT OIL SUMP.  TEAR DOWN REPORT TO FOLLOW WITH SUPPLEMENTAL REPORT.  (X)
